How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TexLaw Your Own Question
TexLaw
TexLaw, Attorney
Category: Legal
Satisfied Customers: 4430
Experience:  Lead trial/International commercial attorney licensed 11 yrs
17219180
Type Your Legal Question Here...
TexLaw is online now
A new question is answered every 9 seconds

My name is XXXXX XXXXX; I lost the cornea in my right eye 6

This answer was rated:

My name is XXXXX XXXXX;; I lost the cornea in my right eye 6 yrs ago while working in Myrtle Beach. I've had transplant surgery with both stem cells and cornea. During all these procedures I was given high doses systemic prednisone,which is a steroid, and can cause psychotic breaks, of which I've endured many. All of these claims I state are substantiated with letters from Doctors,whom have sent them in my behalf. BotXXXXX XXXXXne being that the insurance now wants to settle, with no regards XXXXX XXXXX turmoil and changes I've gone through. I now live in northern California about as far away from Cocoa Beach Fla where I'd lived for 30 yrs building swimming pools and water features. In this case the cure was far worse then accident. I am now 68 yrs old and have wasted the prior 6 yrs due to mental defect. Thank you much,please [email protected]

Hi,

I'm very sorry to hear about your situation.

Can you specify what exactly your question is so that I may provide you with an answer?
Customer: replied 3 years ago.

I've been told that the N.C. comp. laws don't take into account the damage or side effects caused by the treatment, of, in my case loss of vision in right eye. More pointidly a psychotic break that cost me everything and many friendships. Again prednisone a systemic steroid might be the proper drug for transplants but the side effects can literally kill you.I have reports, letters from Doctors to substantiate these claims

Customer: replied 3 years ago.

I've been told that the S.C. comp. laws don't take into account the damage or side effects caused by the treatment, of, in my case loss of vision in right eye. More pointidly a psychotic break that cost me everything and many friendships. Again prednisone a systemic steroid might be the proper drug for transplants but the side effects can literally kill you.I have reports, letters from Doctors to substantiate these claims

Thank you for your response.

You are correct that North Carolina Workers Compensation laws will only provide you with relief for medical treatment related to the injury and the resulting loss of benefits that are directly related to the injury. In your case, it is arguable that you should receive benefits for the loss of vision in your right eye if you have not already been paid for this. The set amount due for loss of an eye (which is what you arguably owed if you have lost vision) is sixty-six and two-thirds percent (66 2/3%) of the average weekly wages during 120 weeks.

However, the side effects of prednisone are not going to be compensable under the workers compensation act. Instead, you need to contact a products liability lawyer to consult with regarding your damages which resulted from the side effects of prednisone. There have been several lawsuit filed, although none alleging psychotic breaks as a side effect.

The products liabilty lawsuit would be your only chance for recovering for this side effect.

Please let me know if you have any further questions. Please also kindly consider rating my answer positively so that I am compensated by the website for my work on your question. Rating positively does not cause an additional charge and does not prevent us from further discussing your questions.

Best Regards,
ZDN

TexLaw and 2 other Legal Specialists are ready to help you

Related Legal Questions